Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

October 10, 2018Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 10, 2018, 9:49 PM EDT for Henry County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 9:49 PM EDT (01:49 UTC)
Expired
Oct 10, 2018, 10:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Henry County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS82 KFFC 110149
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT WED OCT 10 2018
 
GAZ055-057-058-110215-
Butts GA-Clayton GA-Henry GA-
949 PM EDT WED OCT 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...NORTHEASTERN
CLAYTON AND HENRY COUNTIES UNTIL 1015 PM EDT...

At 949 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Fincherville, or near
Jackson...moving northwest at 35 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited 
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Rex, Ola, Worthville, Flippen, Fincherville and Eagles
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3338 8389 3330 8395 3341 8430 3363 8427
TIME...MOT...LOC 0149Z 119DEG 33KT 3338 8399 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 7:19 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 10, 7:19 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
719 PM EDT Wed Oct 10 2018

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 332 PM EDT Wed Oct 10 2018/

SHORT TERM /Today through Friday/...

..Remnants of Michael To Track Across East and Central
Georgia...

Hurricane Michael made landfall near Mexico Beach Florida as a
major hurricane at category 4 earlier this afternoon. It is now
making a rapid acceleration to the NE with outer rain bands
already affecting Central Georgia. The most immediate concern is
the tornado threat as CAPE values have increased to 2000 J/KG and
helicities will remain quite high through the entirety of this
tropical event. Tornado watch has been issued for all of central
Georgia and extending into the southern Atlanta metro.

Winds will be an increasing concern from late evening into the
overnight period as the initial tight wind circulation expands
allowing for a larger envelope of damaging winds. With a stronger
landfall, weakening will now only take this down to a Category 1
hurricane as it approaches the forecast area. As it tracks across
Central Georgia, hurricane force winds may transition to mainly
gusts but effects will remain the same with hundreds if not
thousands of trees and powerlines downed. Some could be without
power for several days or up to a week depending on how much
intensity is maintained with Michael. Have upgraded with the last
package the tropical storm warning to a hurricane warning for
Telfair and Wheeler counties. Remainder of warnings look on track.
Did not want to confuse remainder of the area with Wind Advisory
for now but did include in PNS that areas including the Atlanta
metro would see some damaging winds to down trees and powerlines
but no Tropical Storm force anticipated.

QPF with latest run has increased slightly and will now carry 4 to
6 inches with locally higher amounts but current flood watch is
unaffected.

In other news, Fall makes an appearance Thursday night into Friday
with lows for portions of the metro now expected in the upper 40s.
Something to look forward to for those that enjoy such weather.

Deese

LONG TERM /Friday Night through Tuesday/...

Little changes were made to the long term with the focus obviously
on Hurricane Michael. Did make minor tweaks to the extended
temperatures and pops to account for the latest thinking, including
a slight decrease in low temperatures next week. Otherwise, the
previous forecast discussion remains applicable and follows below.

31

A much quieter long term is expected with most precip
ended by Thursday night with just small chances for light showers
briefly over the far e central cwa. Dry and much cooler weather
is then expected for Friday and Saturday with temperatures within
about 5 degrees of normal.

Starting Sunday and beyond, a WSW flow aloft could have limited
moisture and a short wave or two in conjunction with a weak
cold front forecast to move across the area on Monday. This will
amount to slight chance to chance pops for light showers through
this timeframe. Instability will be very limited as well.
Temperatures will mostly warm to above normal but not as much as
previous.

BDL

&&

.AVIATION...
00Z Update...
Hurricane Michael will continue moving across central GA tonight
exiting into South Carolina early Thursday. The highest winds will
be in the MCN area. Rain and MVFR/IFR cigs will spread across the
region this evening and continue through tonight, exiting from
the west Thursday morning. MVFR/IFR cigs will become VFR toward
mid day Thursday as drier air spread across the forecast area.

//ATL Confidence...00Z Update...
Medium on cig heights.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  80  51  76 / 100 100   5   0
Atlanta         71  78  51  72 / 100  60   0   0
Blairsville     66  72  44  69 / 100  80   0   0
Cartersville    69  77  48  71 / 100  60   0   0
Columbus        72  82  53  77 / 100  30   0   0
Gainesville     70  78  51  74 / 100  90   0   0
Macon           73  83  52  77 / 100  60   0   0
Rome            70  77  48  71 /  90  50   0   0
Peachtree City  71  79  49  74 / 100  50   0   0
Vidalia         75  85  57  79 / 100  80   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 2 AM EDT Thursday for the following zones:
Baldwin...Barrow...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...
Greene...Hancock...Harris...Henry...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
Oconee...Oglethorpe...Peach...Pike...Pulaski...Putnam...
Rockdale...Schley...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Upson...Walton...Warren...Washington...Webster...Wheeler...
Wilcox...Wilkes...Wilkinson.

Flash Flood Watch through Thursday afternoon for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...
Greene...Hancock...Houston...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe...
Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Upson...Walton...Warren...Washington...Webster...Wheeler...
Wilcox...Wilkes...Wilkinson.

Tropical Storm Warning for the following zones: Baldwin...Bibb...
Chattahoochee...Crawford...Emanuel...Glascock...Greene...
Hancock...Jasper...Jefferson...Johnson...Jones...Lamar...
Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach...
Putnam...Talbot...Taliaferro...Taylor...Toombs...Treutlen...
Twiggs...Upson...Warren...Washington...Wilkes...Wilkinson.

Hurricane Warning for the following zones: Bleckley...Crisp...
Dodge...Dooly...Houston...Laurens...Macon...Marion...Pulaski...
Schley...Stewart...Sumter...Telfair...Webster...Wheeler...
Wilcox.

&&

SHORT TERM...17
LONG TERM....King
AVIATION...17
Hazardous weather outlook, Oct 10, 2:57 PM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
257 PM EDT Wed Oct 10 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
257 PM EDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Hurricane Michael will have significant impacts for central
and a large portion of north Georgia today and tonight.

Please refer to the Hurricane Local Statement /ATLHLSFFC/
and the Flash Flood Watch /ATLFFAFFC/ for all the details
due to Hurricane Michael. Also, please visit our web site
at weather.gov/atlanta.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Strong gusty winds, heavy rains and isolated thunderstorms are
expected to diminish through the day Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest information this afternoon and
evening for possible activation across north and central Georgia.

In the hours before

Local storm report, Oct 10, 8:54 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TROPICAL STORM   1 SSW MONTEZUMA         32.29N  84.03W
10/10/2018                   MACON              GA   TRAINED SPOTTER

            TREE REPORTED DOWN ON VIRGINIA CIRCLE IN MONTEZUMA.

&&

EVENT NUMBER FFC1800872

KING
Local storm report, Oct 10, 8:55 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TROPICAL STORM   OGLETHORPE              32.30N  84.06W
10/10/2018                   MACON              GA   TRAINED SPOTTER

            TREE REPORTED DOWN, STRIKING A POLICE CAR ON MACON ST
            IN OGLETHORPE, GA.

&&

EVENT NUMBER FFC1800873

KING
Local storm report, Oct 10, 8:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TROPICAL STORM   2 N WHITEWATER STATE PA 32.38N  84.07W
10/10/2018                   MACON              GA   TRAINED SPOTTER

            TREES AND POWER LINES REPORTED DOWN AT THE INTERSECTION
            OF WADSWORTH RD AND HWY 128.

&&

EVENT NUMBER FFC1800874

KING
Local storm report, Oct 10, 9:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TROPICAL STORM   HIGHLAND PARK           32.48N  84.95W
10/10/2018                   MUSCOGEE           GA   TRAINED SPOTTER

            POWER LINES REPORTED DOWN AT THE INTERSECTION OF WELLS
            DR AND MACON RD IN COLUMBUS, GA.

&&

EVENT NUMBER FFC1800875

KING
Local storm report, Oct 10, 9:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TROPICAL STORM   ARABI                   31.83N  83.74W
10/10/2018                   CRISP              GA   MESONET

            67 MPH PEAK WIND GUST FROM UGA WEATHER STATION NEAR
            HARDIN FARM, ARABI GA.

&&

EVENT NUMBER FFC1800876

DJN
Special weather statement, Oct 10, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT WED OCT 10 2018

GAZ055-057-058-110215-
Butts GA-Clayton GA-Henry GA-
949 PM EDT WED OCT 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...NORTHEASTERN
CLAYTON AND HENRY COUNTIES UNTIL 1015 PM EDT...

At 949 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Fincherville, or near
Jackson...moving northwest at 35 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Rex, Ola, Worthville, Flippen, Fincherville and Eagles
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3338 8389 3330 8395 3341 8430 3363 8427
TIME...MOT...LOC 0149Z 119DEG 33KT 3338 8399

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:59 PM EDTFlash Flood WarningFFCChattahoochee, Crisp, Dooly, Houston, Macon, Marion and 6 more6 hr
Oct 10, 9:51 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Muscogee, Talbot, Troup84 min
Oct 10, 10:51 PM EDTAreal Flood WarningFFCChattahoochee, Coweta, Fayette, Harris, Heard, Marion and 7 more6 hr
Oct 10, 11:10 PM EDTAreal Flood WarningFFCCarroll, Clayton, Cobb, Douglas, Fulton, Haralson and 2 more6 hr
Oct 10, 11:23 PM EDTAreal Flood WarningFFCBibb, Bleckley, Butts, Crawford, Dodge, Henry and 11 more6 hr
Oct 10, 11:57 PM EDTAreal Flood WarningFFCBarrow, Bartow, Cherokee, DeKalb, Forsyth, Fulton and 9 more6 hr
Oct 11, 12:14 AM EDTAreal Flood WarningFFCBaldwin, Emanuel, Glascock, Greene, Hancock, Jefferson and 8 more6 hr
Oct 11, 1:46 AM EDTRiver Flood WarningFFCDeKalb, Fulton24 hr
Oct 11, 1:46 AM EDTRiver Flood WarningFFCDeKalb, Fulton24 hr
Oct 11, 1:50 AM EDTRiver Flood WarningFFCCobb6 hr
Oct 11, 2:20 AM EDTRiver Flood WarningFFCFulton2 hr
Oct 11, 3:05 AM EDTRiver Flood WarningFFCForsyth, Fulton25 hr
Oct 11, 3:12 AM EDTRiver Flood WarningFFCForsyth7 hr
Oct 11, 3:27 AM EDTSpecial Weather StatementFFCGilmer, Gordon, Murray, Pickens, Whitfield93 min
Oct 11, 6:26 AM EDTRiver Flood WarningFFCCobb8 hr
Oct 11, 1:38 PM EDTRiver Flood WarningFFCGwinnett7 hr
Oct 11, 2:38 PM EDTRiver Flood WarningFFCCobb, Paulding20 hr

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.